REPORT OF A CASE
A 4-year-old boy recently diagnosed with acute lymphocytic leukemia had received induction therapy for 12 days consisting of prednisone, L-asparaginase, cytarabine, vincristine, and daunorubicin. One day after discharge from Children's Memorial Hospital, Chicago, his mother noted a violaceous lesion on his arm at the site of previous contact with an arm board. Six days later the lesion became tender, erythematous, and irritated but had no discharge. Although he felt well otherwise, he was readmitted for evaluation of this lesion. At the time, he was receiving therapy with prednisone, L-asparaginase, and sulfamethoxazole and trimethoprim.On physical examination, a 4-cm tender, violaceous, poorly demarcated nodule was noted on the left forearm. There were two crusted areas within the nodule. A second lesion measuring 0.5 cm was located several centimeters from the larger nodule (Fig 1).A punch biopsy specimen from the larger lesion was obtained for histopathologic examination
Magid ML, Prendiville JS, Esterly NB. Violaceous Nodules on the Arm of a Child With Acute Lymphocytic Leukemia. Arch Dermatol. 1988;124(1):123–124. doi:10.1001/archderm.1988.01670010087028
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: